Alert archive / California / High Wind Warnings in 2007
High Wind Warning 4, NWS San Diego, CA
NWS San Diego, CA issued this high wind warning at Jan 21, 2007, 1:37 AM PST for 4 counties in California. It took effect at Jan 21, 2007, 10:00 AM PST. It was in force for 23 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 21, 2007, 1:37 AM PST (09:37 UTC)
- In effect from
- Jan 21, 2007, 10:00 AM PST
- Expired
- Jan 22, 2007, 8:54 AM PST
- In force
- 23 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 09:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 9.6 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1094 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -56 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSGX 210937 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 137 AM PST SUN JAN 21 2007 .A MODERATE TO STRONG OFFSHORE FLOW ALONG WITH A STRONG NORTHERLY FLOW ALOFT WILL COMBINE TO BRING STRONG GUSTY NORTH TO NORTHEAST WINDS THROUGH AND BELOW MOUNTAIN PASSES TODAY THROUGH MONDAY EVENING. CAZ048-057-211745- /O.UPG.KSGX.HW.A.0004.070121T1800Z-070123T0200Z/ /O.NEW.KSGX.HW.W.0004.070121T1800Z-070123T0200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 137 AM PST SUN JAN 21 2007 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM PST MONDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM PST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ042-055-056-058-211745- /O.CON.KSGX.WI.Y.0006.070121T1800Z-070123T0200Z/ ORANGE COUNTY COASTAL AREAS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- 137 AM PST SUN JAN 21 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM PST MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM PST MONDAY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MACKECHNIE
4 follow-up statements
000 WWUS76 KSGX 211711 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 911 AM PST SUN JAN 21 2007 .A MODERATE TO STRONG OFFSHORE FLOW ALONG WITH A STRONG NORTHERLY FLOW ALOFT WILL COMBINE TO BRING STRONG GUSTY NORTH TO NORTHEAST WINDS THROUGH AND BELOW MOUNTAIN PASSES TODAY THROUGH MONDAY EVENING. CAZ048-057-220200- /O.CON.KSGX.HW.W.0004.070121T1800Z-070123T0200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 911 AM PST SUN JAN 21 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST MONDAY... THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ042-055-056-058-220200- /O.CON.KSGX.WI.Y.0006.070121T1800Z-070123T0200Z/ ORANGE COUNTY COASTAL AREAS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- 911 AM PST SUN JAN 21 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST MONDAY... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HORTON
000 WWUS76 KSGX 220404 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 804 PM PST SUN JAN 21 2007 .OFFSHORE PRESSURE GRADIENTS ALONG WITH STRONG NORTHEAST WINDS ALOFT WILL COMBINE TO BRING GUSTY SANTA ANA WINDS THROUGH AND BELOW MOUNTAIN PASSES THROUGH MONDAY EVENING. CAZ048-057-221400- /O.CON.KSGX.HW.W.0004.000000T0000Z-070123T0200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 804 PM PST SUN JAN 21 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST MONDAY... POWERFUL NORTHEAST WINDS WILL CONTINUE TONIGHT AND MONDAY. DRIVING WILL BE ESPECIALLY DIFFICULT THROUGH THE MOUNTAIN PASSES FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WINDS FROM 20 TO 40 MPH ARE LIKELY WITH GUSTS AS HIGH AS 70 MPH AT TIMES THROUGH THE CAJON PASS AND IN THE SANTA ANA MOUNTAINS. BLOWING DUST AND SAND COULD REDUCE VISIBILITIES TO NEAR ZERO. THE STRONG WINDS CAN LEAD TO PROPERTY DAMAGE. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. $$ CAZ042-055-056-058-221400- /O.CON.KSGX.WI.Y.0006.000000T0000Z-070123T0200Z/ ORANGE COUNTY COASTAL AREAS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- 804 PM PST SUN JAN 21 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST MONDAY... STRONG NORTHEAST WINDS WILL CONTINUE TONIGHT AND MONDAY. DRIVING WILL BE ESPECIALLY DIFFICULT THROUGH THE MOUNTAIN PASSES FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WINDS FROM 20 TO 30 MPH ARE LIKELY WITH GUSTS TO 50 MPH AT TIMES. $$ MOEDE
000 WWUS76 KSGX 221148 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 348 AM PST MON JAN 22 2007 .OFFSHORE PRESSURE GRADIENTS ALONG WITH STRONG NORTHEAST WINDS ALOFT WILL COMBINE TO BRING GUSTY SANTA ANA WINDS THROUGH AND BELOW MOUNTAIN PASSES THROUGH THIS EVENING. CAZ048-057-222000- /O.CON.KSGX.HW.W.0004.000000T0000Z-070123T0200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 348 AM PST MON JAN 22 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. POWERFUL NORTHEAST WINDS WILL CONTINUE TODAY. DRIVING WILL BE ESPECIALLY DIFFICULT THROUGH THE MOUNTAIN PASSES FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WINDS FROM 20 TO 40 MPH ARE LIKELY WITH GUSTS AS HIGH AS 70 MPH AT TIMES THROUGH THE CAJON PASS AND IN THE SANTA ANA MOUNTAINS. BLOWING DUST AND SAND COULD REDUCE VISIBILITIES TO NEAR ZERO. THE STRONG WINDS CAN LEAD TO PROPERTY DAMAGE. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. $$ CAZ042-055-056-058-222000- /O.CON.KSGX.WI.Y.0006.000000T0000Z-070123T0200Z/ ORANGE COUNTY COASTAL AREAS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- 348 AM PST MON JAN 22 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. STRONG NORTHEAST WINDS WILL CONTINUE TODAY. DRIVING WILL BE ESPECIALLY DIFFICULT THROUGH THE MOUNTAIN PASSES FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WINDS FROM 20 TO 30 MPH ARE LIKELY WITH GUSTS TO 50 MPH AT TIMES. $$ MACKECHNIE
000 WWUS76 KSGX 221654 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 854 AM PST MON JAN 22 2007 .OFFSHORE PRESSURE GRADIENTS ALONG WITH STRONG NORTHEAST WINDS ALOFT WILL COMBINE TO BRING GUSTY SANTA ANA WINDS THROUGH AND BELOW MOUNTAIN PASSES THROUGH THIS EVENING. CAZ048-057-230200- /O.CAN.KSGX.HW.W.0004.000000T0000Z-070123T0200Z/ /O.EXA.KSGX.WI.Y.0006.000000T0000Z-070123T0200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 854 AM PST MON JAN 22 2007 ...HIGH WIND WARNING IS CANCELLED... ...WIND ADVISORY IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. THE HIGH WIND WARNING HAS BEEN CANCELLED. STRONG NORTHEAST WINDS WILL CONTINUE TODAY. DRIVING WILL BE ESPECIALLY DIFFICULT THROUGH THE MOUNTAIN PASSES FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WINDS FROM 20 TO 30 MPH ARE LIKELY WITH GUSTS TO 50 MPH AT TIMES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ042-055-056-058-230200- /O.CON.KSGX.WI.Y.0006.000000T0000Z-070123T0200Z/ ORANGE COUNTY COASTAL AREAS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- 854 AM PST MON JAN 22 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. STRONG NORTHEAST WINDS WILL CONTINUE TODAY. DRIVING WILL BE ESPECIALLY DIFFICULT THROUGH THE MOUNTAIN PASSES FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WINDS FROM 20 TO 30 MPH ARE LIKELY WITH GUSTS TO 50 MPH AT TIMES. $$ HORTON
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this high wind warning went out at Jan 20, 9:20 PM PST, 4 hours 17 minutes earlier.
Area forecast discussion, Jan 20, 9:20 PM PST, 4 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 920 PM PST SAT JAN 20 2007 .SYNOPSIS...THE COASTAL EDDY WILL FADE AWAY OVERNIGHT AS OFFSHORE FLOW STRENGTHENS. ANOTHER ROUND OF STRONG SANTA ANA WINDS WILL CONTINUE THROUGH MONDAY...WITH WEAKER OFFSHORE FLOW AND GRADUAL WARMING TUESDAY THROUGH THURSDAY. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. THE CATALINA EDDY CIRCULATION WAS WELL OFF THE COAST AT 04Z AND DYING A SLOW DEATH. HIGH CLOUDS FROM AN UPPER LEVEL SHORTWAVE WILL RACE SOUTH ACROSS THE CWA EARLY TONIGHT...FOLLOWED BY SUBSIDENCE THAT WILL SCOUR AWAY THE 4500 FEET DEEP MARINE LAYER LATE TONIGHT AND SUNDAY. INITIAL CLEARING WILL TAKE PLACE IN THE INLAND EMPIRE TOWARD DAYBREAK AND THEN WORK SOUTHWARD INTO RIVERSIDE AND ORANGE COUNTIES BEFORE REACHING THE SAN DIEGO COUNTY COASTLINE SUNDAY AFTERNOON. SANTA ANA WINDS WILL SURFACE THROUGH THE CAJON PASS AND INTO THE ORANGE COUNTY MTNS BTWN 12-18Z SUNDAY...SPREAD SOUTH THROUGH THE DAY BEFORE PEAKING SUNDAY NIGHT AND MONDAY MORNING ONCE THE NE FLOW ALOFT ALIGNS WITH THE LOWER LEVELS. THE INGREDIENTS ARE COMING TOGETHER FOR ANOTHER STRONG DAMAGING WIND EVENT. STEEP EAST-WEST THERMAL GRADIENTS...50-60 KT WINDS JUST ABOVE THE SURFACE AND 16 MB OFFSHORE PRESSURE GRADIENTS WILL COMBINE FORCES TO GENERATE SUSTAINED WINDS FROM 30 TO 40 MPH WITH PEAK GUSTS FROM 70 TO 80 MPH THROUGH THE CAJON PASS AND IN THE SANTA ANA MTNS AT FREMONT CANYON. PEAK WINDS WILL BLAST THE AREA SUNDAY NIGHT AND MONDAY MORNING. STRONG WINDS WILL ALSO SURFACE IN THE RIVERSIDE AND SAN DIEGO COUNTY MOUNTAINS WHERE A WIND ADVISORY IS IN EFFECT. HIGH PROFILE VEHICLES WILL HAVE MAJOR DIFFICULTIES TRAVELING THROUGH THE MOUNTAINS LATE SUNDAY THROUGH MONDAY. BLOWING DUST WILL BE A FACTOR IN THE DESERTS AND IN THE INLAND EMPIRE. THE DRY OFFSHORE FLOW WILL CONTINUE TUESDAY THROUGH THURSDAY WITH SFC HIGH PRESSURE HOLDING STRONG OVER THE GREAT BASIN ALTHOUGH THE WINDS WILL BE LIGHTER. 1000-500 MB THICKNESSES BOTTOM OUT AT 540 DM SUNDAY AND THE COLD NORTHEAST WINDS WILL KEEP TEMPS BELOW AVERAGE SUNDAY INTO MONDAY. HIGH TEMPS WILL REBOUND MIDWEEK ONCE THE COLD CORE SHIFTS EAST AND A HIGH AMPLITUDE UPPER LEVEL RIDGE SETS UP OVER THE INTERMOUNTAIN WEST. TEMPS WILL ACTUALLY BE ABOVE AVERAGE TUE-THU...ESPECIALLY WEST OF THE MTNS FROM DOWNSLOPE SUBSIDENCE WARMING. ONSHORE FLOW RETURNS LATE IN THE WEEK FOR COOLER WEATHER AND A BRIEF RETURN OF MARINE LAYER MOISTURE NEXT WEEKEND. && .AVIATION... NEARLY ISOTHERMAL MOIST LAYER BETWEEN ABOUT 3500 AND 6500 FEET RESULTED IN SCT-BKN CLOUDS OVER THE VALLEYS AND COASTAL SLOPES. A FEW OF THESE CLOUDS WILL INTERMITTENTLY REACH COASTAL AREAS. CIGS/VSBYS SHOULD REMAIN VFR NEAR THE COAST AND IN COASTAL VALLEYS OVERNIGHT INTO SUNDAY MORNING...BUT LOCAL COASTAL SLOPE OBSCURATIONS IN LOW CLOUDS WILL OCCUR. THE COASTAL EDDY WILL CONTINUE WEAKENING OVERNIGHT...THEN OFFSHORE FLOW WILL DEVELOP SUNDAY MORNING...CLEARING THE SKIES AND GENERATING STRONG WINDS THROUGH/BELOW PASSES AND CANYONS. MTN WAVES...TURBULENCE...WIND SHEAR AND ROTORS ARE ALL POSSIBLE IN THE LEE/COASTAL SIDE OF THE MTN RANGES...ESPECIALLY AROUND ONTARIO. && .SGX WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH SUNDAY MORNING THROUGH TUESDAY AFTERNOON FOR THE MOUNTAINS...INLAND VALLEYS AND COASTAL AREAS. SEE LAXRFWSGX. HIGH WIND WATCH SUNDAY MORNING THROUGH MONDAY EVENING FOR THE INLAND EMPIRE AND SANTA ANA MOUNTAINS. WIND ADVISORY FOR SAME PERIOD FOR ORANGE COUNTY COAST AND REMAINING MOUNTAIN AREAS. SEE LAXNPWSGX. && PUBLIC............MOEDE MARINE/AVIATION...MAXWELL
Hazardous weather outlook, Jan 20, 3:00 PM PST, 10 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 300 PM PST SAT JAN 20 2007 CAZ042-043-048-050-055>058-060>062-211200- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 400 PM PST SAT JAN 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SANTA ANA WINDS INCREASE SUNDAY AND CONTINUE THROUGH MONDAY WITH STRONG NORTHEAST WINDS THROUGH AND BELOW THE PASSES AND CANYONS. WIND ADVISORIES AND HIGH WINDS WATCHES ARE IN EFFECT. SEE LAXNPWSGX. A FIRE WEATHER WATCH IS IN EFFECT FROM SUNDAY MORNING THROUGH TUESDAY AFTERNOON FOR THE MOUNTAINS...INLAND VALLEYS AND COASTAL AREAS. SEE LAXRFWSGX FOR DETAILS. .SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT REQUESTED AT THIS TIME...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MOEDE
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 1:24 AM PST | Red Flag Warning | SGX | Orange, Riverside, San Bernardino, San Diego | 65 hr |
Nearby
High Wind Warnings in California, 2007Every high wind warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.